Funnel Cloud, Jefferson
- When
- June 30, 9:05 AM CST
- Where
- Jefferson County, Groves
- Reported by
- Public
- Coordinates
- 29.950, -93.920
A funnel cloud was seen near Groves, over the marshes, but causing no damage.
A funnel cloud was observed in southeast Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A funnel cloud was observed in southeast Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 30, 2:00 AM CST, 7 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 300 AM CDT SAT JUN 30 2007 .DISCUSSION...A FEW MORNING SHOWERS ACROSS THE NORTHWEST GULF OF MEXICO MOVING NORTHWARD AND CURRENTLY TREND IS FOR SHOWERS TO DISSIPATE BEFORE REACHING I-10 CORRIDOR. TEMPERATURES SO FAR THIS MORNING WERE IN THE LOWER 70S NORTH TO MID TO UPPER 70S SOUTH. THE BIG PICTURE SHOWS A TROUGH OF LOW PRESSURE ACROSS OKLAHOMA AND TEXAS EXTENDING SOUTH TO THE BIG BEND REGION. UPPER LEVEL HIGH PRESSURE ACROSS THE SOUTHEAST UNITED STATES PLACES THE LAKE CHARLES AND SURROUNDING REGION SANDWICHED IN BETWEEN THESE UPPER LEVEL SYSTEMS. THE LCH SOUNDING APPEARED TO BE CONTAMINATED LAST NIGHT AS THE BALLOON ASCENDED INTO A TOWERING RAIN CLOUD. CIRA DID SHOW BLENDED TOTAL PRECIPITABLE WATER IN THE LAKE CHARLES REGION ABOUT 125 PERCENT TO 140 PERCENT ABOVE NORMAL. MORE CONCERNING IS THE FACT THAT A LONG FETCH OF SOUTH EASTERLIES WINDS SHOWS A SURGE OF HIGHER PRECIPITABLE WATER COMING IN LATER TODAY AND SUNDAY. THIS MOISTURE WILL MOST DEFINITELY BE TAPPED DURING THE DAYTIME WHEN THE TRIGGER TEMPERATURE IS REACHED. THE SEA BREEZE WILL DEFINITELY BE ACTIVE TODAY AND SUNDAY AS WELL AS LAND AND SEA TEMPS REMAIN IN A DESCENT 7 TO 8 DEGREE SPREAD AND WINDS REMAIN IN THE 5 TO 8 MPH RANGE. WILL GO ABOVE MOS GUIDANCE ON POPS TODAY AND SUNDAY WITH LINGERING RAIN INTO THE EVENINGS AS WELL. EXPECT VERY LITTLE CHANGE IN THE RAINY PATTERN THROUGH WEDNESDAY AS GOOD MOISTURE AND SEA BREEZE ACTIVITY SPELLS TOUGH GOING FOR OUTSIDE ACTIVITY IN THE LATE MORNING THROUGH EARLY EVENING HOURS. WEAK UPPER LEVEL NORTHWEST FLOW WILL DEVELOP THURSDAY AND FRIDAY AS A EASTERN UNITED STATES TROUGH DEEPENS AND THE NORTH TEXAS UPPER LOW SHIFTS SOUTH TO THE BIG BEND REGION. POPS WILL BE SLIGHTLY LESS AS DRIER AIR FILTERS IN THE MID LEVELS. && .AVIATION...PATCHY LIGHT FOG THIS MORNING WILL BURN OFF SHORTLY AFTER SUNRISE. VFR CONDITIONS EXCEPT DURING THUNDERSTORMS WHERE MVFR CONDITIONS CAN BE EXPECTED. EXPECT SIMILAR CONDITIONS AGAIN ON SUNDAY. && .MARINE...SHOWERS AND THUNDERSTORMS EXPECTED TO REMAIN IN THE FORECAST DAILY AS RICH MOISTURE IS TAPPED. WINDS AND SEAS WILL BE QUITE TAME THROUGH THE NEXT 7 DAYS WITH SOME BRIEF HIGH WINDS/SEAS IN THUNDERSTORM ACTIVITY. && .PRELIMINARY POINT TEMPS/POPS... KLCH 90 74 90 74 / 50 40 70 30 KBPT 90 74 90 74 / 50 40 70 30 KAEX 93 72 93 72 / 50 40 70 40 KLFT 90 74 91 74 / 50 40 70 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && 06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 357 AM CDT SAT JUN 30 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-010900- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 357 AM CDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE AS MOSITURE CONTINUES TO INCREASE ACROSS THE REGION. DAYTIME HEATING AND AN ACTIVE SEA BREEZE WILL TRIGGER MOST OF THE EXPECTED RAINFALL. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN CHANCES LOOK BETTER SUNDAY AS THE AREA BECOMES MOISTURE RICH AS A PLUME OF MOISTURE ENTERS FROM THE GULF OF MEXICO. LOCALLY HEAVY RAINFALL WILL BE MORE OF A PROBLEM ON SUNDAY IN LOW LYING AREAS. RAIN CHANCES WILL REMAIN GOOD THROUGH WEDNESDAY AS LITTLE CHANGE IN THE RAINY PATTERN IS EXPECTED. THURSDAY AND FRIDAY MAY BE A LITTLE MORE ON THE DRY SIDE AS DRIER AIR FILTERS INTO THE MID LEVELS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 06
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1005 AM CDT SAT JUN 30 2007 LAZ041>045-051>055-TXZ215-216-301715- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON- ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY... LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA... MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE 1005 AM CDT SAT JUN 30 2007 ...TROPICAL FUNNEL CLOUDS POSSIBLE LATE THIS MORNING AND THIS AFTERNOON... AT 1000 A CDT...THE NATIONAL WEATHER SERVICE RECEIVED A REPORT FROM THE PUBLIC OF A FUNNEL CLOUD NEAR BRIDGE CITY IN SOUTHEAST TEXAS. A VERY MOIST AND UNSTABLE TROPICAL AIRMASS IS IN PLACE ACROSS THE AREA. MEANWHILE...THE VERTICAL WIND PROFILE OVER THE AREA IS LIGHT AND VARIABLE. THESE CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF TROPICAL FUNNEL CLOUDS...ESPECIALLY WHERE RAIN COOLED BOUNDARIES...KNOWN AS OUTFLOW BOUNDARIES...AND THE SEA BREEZE COLLIDE. THESE TROPICAL FUNNEL CLOUDS ARE USUALLY SHORT-LIVED AND DO NOT REACH THE GROUND. IF THE FUNNEL CLOUD BECOMES MORE SEVERE AND REACHES THE GROUND...MINOR DAMAGE MAY OCCUR...AND A TORNADO WARNING WILL LIKELY BE ISSUED. STAY TUNED FOR LATER STATEMENTS AND UPDATES ON THIS WEATHER SITUATION.
The Lake Charles radar (KLCH), 71 km away, was scanning. The volume nearest the first event began at 15:07 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was seen near Groves, over the marshes, but causing no damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41069.